Alert archive / North Dakota / High Wind Watches in 2014
High Wind Watch 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this high wind watch at Nov 6, 2014, 4:57 PM CST for 13 counties in Minnesota; 17 counties in North Dakota. It took effect at Nov 7, 2014, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 6, 2014, 4:57 PM CST (22:57 UTC)
- In effect from
- Nov 7, 2014, 12:00 PM CST
- Expired
- Nov 7, 2014, 3:22 AM CST
- In force
- Issued by
- NWS Grand Forks, ND
All 30 counties
Becker County, MN, Clay County, MN, Grant County, MN, Kittson County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 9 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.0 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
567 WWUS73 KFGF 062257 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 457 PM CST THU NOV 6 2014 MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-080300- /O.NEW.KFGF.HW.A.0001.141107T1800Z-141108T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 457 PM CST THU NOV 6 2014 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * TIMING...FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS...VERY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT FRIDAY AFTERNOON AND CONTINUE FRIDAY EVENING ALONG AND WEST OF THE RED RIVER VALLEY. EXPECT WINDS FROM 30 TO 40 MPH WITH GUSTS OF 60 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ DK
1 follow-up statement
587 WWUS73 KFGF 070922 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 322 AM CST FRI NOV 7 2014 MNZ001>005-007-008-013>015-022-027-029-030-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-080300- /O.UPG.KFGF.HW.A.0001.141107T1800Z-141108T0300Z/ /O.NEW.KFGF.WI.Y.0013.141107T1800Z-141108T0300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-WILKIN- WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY- EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES- CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...WARREN...NEWFOLDEN... THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...MAHNOMEN... DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE... CANDO...LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE... GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN... FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON...ADAMS 322 AM CST FRI NOV 7 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS...STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT FRIDAY AFTERNOON AND CONTINUE FRIDAY EVENING ALONG AND WEST OF THE RED RIVER VALLEY. EXPECT WINDS FROM 30 TO 40 MPH WITH GUSTS OF 50 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this high wind watch went out at Nov 6, 3:43 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Nov 6, 3:43 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 343 PM CST THU NOV 6 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 340 PM CST THU NOV 6 2014 CHALLENGE FOR THE FORECAST INCLUDES P-TYPE WITH WAA TONIGHT INTO FRIDAY MORNING. THE NEXT CHALLENGE WILL BE THE MAGNITUDE OF THE WIND SPEEDS THAT DEVELOP IN THE WAKE OF THE COLD FRONT FRIDAY AFTERNOON. TONIGHT WAA CONTINUES WITH 850MB TEMPS CLIMBING TO 10 C BY 18Z TOMORROW. UNDERNEATH THAT WAA EXPECTING DECOUPLING QUICKLY THIS EVENING AS SFC RIDGE AXIS IS STILL LINGERING ACROSS E ND. SFC TEMPS WILL FALL BELOW FREEZING QUICKLY THIS EVENING AS SKIES WILL BE MOSTLY CLEAR. SETTING THE STAGE FOR LIGHT FREEZING RAIN POSSIBLE...THOUGH ROAD AND GROUND TEMPS ARE STILL RELATIVELY WARM...THE EXCEPTION IS THE AREAS THAT RECEIVED THE MOST SNOW FALL YESTERDAY...SOUTHERN DEVILS LAKE BASIN AND HIGHER ELEVATION OF OTTERTAIL AND BECKER COUNTIES. THESE SPOTS MAY HAVE A HIGHER RISK FOR FREEZING RAIN...IF PRECIP OCCURS. SOUTH WINDS WILL WITH INCREASE OVERNIGHT INCREASING MIXING AND LESSENING THE TIME AND RISK OF FREEZING RAIN. THE WAA PRECIP BAND QUICKLY WORKS EAST IN THE MORNING AND SW SFC WINDS WITH AFOREMENTIONED WARM BLYR TEMPS WILL ALLOW TEMPS TO PEAK IN THE EARLY TO MID AFTN IN THE 40S AND 50S. BY LATE AFTN THE COLD FRONT AND SHOWER ACTIVITY PUSHES INTO THE CWA. MIXING TO 850MB WITH STRONG COLD AIR ADVECTION WILL HELP REALIZE THE WIND POTENTIAL TO THE SFC. THE BUFR SOUNDINGS SHOW THE GFS TO MIX DOWN 40 TO 45 KTS ACROSS THE VALLEY AND E ND WHEREAS THE NAM IS LESS WITH 30 TO 40 KTS TO MIX. EITHER WAY THE POTENTIAL IS THERE FOR WIND HEADLINES TOMORROW. MOST LIKELY AN ADVISORY BUT POSSIBLY A WARNING DEPENDING EFFICIENCY OF THE MIXING. NOT CONFIDENT ENOUGH ON HIGH WIND WATCH. FRIDAY NIGHT WIND GUSTS WILL DIMINISH BUT SUSTAINED WINDS WILL CONTINUE IN THE 15 TO 20 KT RANGE WITH THE RAIN SHOWERS EXITING TO THE EAST AND POSSIBLY TURNING TO SNOW SHOWERS AS THE COLUMN CONTINUES TO COOL. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 340 PM CST THU NOV 6 2014 SATURDAY TO SUNDAY...FLOW ALOFT REMAINS CYCLONIC AT 500MB WITH SLIGHT CHC OF -SN AS THE NEXT WEAK VORT MAX SLIDES ACROSS THE NORTHERN PLAINS SATURDAY NIGHT INTO SUNDAY. ACCUMULATIONS OF LESS THAN AN INCH CAN BE EXPECTED. SUNDAY NIGHT TO THURSDAY...LONG WAVE RIDGE/TROUGH BUILDS OVER WESTERN NORTH AMERICA/GREAT LAKES RESPECTIVELY AFTER DAY 4 AND THEN WEAKENS FROM DAY 7 ONWARD. BOTH TROUGH AND RIDGE SHIFT SLIGHTLY EAST THROUGH THE PERIOD. THE ECMWF WAS FASTER THAN THE GFS. THE GFS BECOMES FASTER SOLUTION BY THE END OF THE PERIOD. BOTH THE ECMWF AND THE GFS ARE TRENDING FASTER IN THE LAST COUPLE MODEL RUNS. HOWEVER NEAR THE END OF THE PERIOD THE GFS AND ECMWF WERE TRENDING SLOWER. WILL PREFER THE SLOWER GFS IN THE BEGINNING OF THE PERIOD AND THE SLOWER ECMWF AT THE END OF THE PERIOD. HIGH TEMPS WERE GENERALLY INCREASED ONE TO THREE DEGREES ON MON AND TUE AND INCREASED ONE OR TWO DEGREES ON WED AND THU FROM THE EARLY MORNING PACKAGE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1245 PM CST THU NOV 6 2014 MOSTLY MVFR CIGS WERE LOCATED OVER THE NORTHERN RED RIVER VALLEY OR NORTH OF A LINE FROM BAKER ND TO DVL TO GRAFTON TO FSE. IFR CIGS WERE LOCATED ROUGHLY EAST OF A LINE FROM FGN TO DTL TO EAST OF FFM. SOME HOLES WERE IN THE CLOUD DECK FROM FAR NORTH ALONG THE RED RIVER. CLOUDS OVER THE RED RIVER ARE EXPECTED TO DISSIPATE BY LATE AFTERNOON. MVFR CLOUDS OVER NORTHWEST ZONES SHOULD DISSIPATED EARLY THIS EVENING. IFR CIGS OVER EASTERN ZONES SHOULD RISE THIS AFTERNOON AND DISSIPATE THIS EVENING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...JK LONG TERM...JK/HOPPES AVIATION...HOPPES
Hazardous weather outlook, Nov 6, 3:16 AM CST, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 316 AM CST THU NOV 6 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-071200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 316 AM CST THU NOV 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL BE LIKELY FRIDAY AFTERNOON. THERE IS A LOW PROBABILITY THAT SLIGHTLY HIGHER GUSTS MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG
Nearby
High Wind Watches in North Dakota, 2014High Wind Watches in Minnesota, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.